MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFP30
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the flextend portion of the tracheostomy tube was found to be kinked.The fault was noticed when there was increased resistance during suctioning.Once the tube was removed, a "clear pinch" was noticed.The tracheostomy tube was replaced.No permanent injury was reported.
 
Additional Manufacturer Narrative
One used portex® bivona® tts¿ tracheostomy tube was received with its obturator inside a ziploc bag.Visual inspection was performed at 12" under normal conditions of illumination in order to detect any damage on the part.During the inspection, it was seen that the shaft was damaged and the wire was kinked.A kink test was subsequently performed.The unit failed the kink test.

Brand Name
PORTEX® BIVONA® TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7546707
Report Number3012307300-2018-01686
Device Sequence Number178682
Product Code JOH
UDI-Device Identifier15021312014723
UDI-Public15021312014723
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number60NFP30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR